Dangers of Tdap Vaccine
Tdap (Adacel®, Boostrix®) is a vaccine approved for use as a "booster" to help prevent diphtheria, tetanus, and pertussis (whooping cough) in adolescents and adults. There are many potential Tdap vaccine dangers that you should be aware of before getting vaccinated.
For example, it is important to make sure your healthcare provider knows if you have (or have had) epilepsy, seizures, a stroke, or any other nervous system disorders. In some cases, Tdap may need to be postponed; in other cases, Tdap may not be recommended at all. Also, if you have an immune-suppressing condition, Tdap may not be as effective as usual for producing immunity to diphtheria, tetanus, or pertussis.
As with any vaccine, side effects are possible with Tdap. Some of the potentially serious problems that should be reported to your healthcare provider immediately include:
- Severe shoulder and/or upper arm pain
- Severe arm swelling
- Weakness, tingling, or paralysis
- A high fever
- Any behavior changes
- Signs of an allergic reaction, such as:
- An unexplained rash
- Swelling of the mouth or throat
- Difficulty breathing.
(Click Side Effects of Tdap and Precautions and Warnings With Tdap to learn about other potential dangers of the vaccine, for a list of the common side effects reported with this "booster" shot, and to find out who should not get this vaccination.)